Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 318, NWS Atlanta, GA

July 26, 2007Jasper County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 6:22 PM EDT for Jasper County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 6:22 PM EDT (22:22 UTC)
Expired
Jul 26, 2007, 7:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Jasper County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262222
SVRFFC
GAC159-262300-
/O.NEW.KFFC.SV.W.0318.070726T2222Z-070726T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JASPER COUNTY IN CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTICELLO...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE INDICATED COUNTY ALONG HIGHWAY 16.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3328 8376 3320 8371 3321 8354 3342 8353

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:02 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 26, 6:02 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT THU JUL 26 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO
PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN
ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE
WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT
SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES
CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE
MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS
EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY
MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL
SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING
THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER
MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED
1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTURBANCES
CONTINUE TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING
RECURRING BOUTS OF STORMS COMING THROUGH THE PERIOD.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS
SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE
HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND
DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH
OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF
TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE
RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON).

&&

.AVIATION...
PERSISTENCE FORECAST WILL CONTINUE THROUGH 00Z SAT. CURRENT
CONVECTION WILL CONTINUE THROUGH ABOUT MIDNIGHT ALTHOUGH NOT AS
WIDESPREAD AS YESTERDAY. WILL KEEP A VCTS THROUGH 06Z ALL SITES. IN
PLACES THAT RECEIVED RAIN LATE THIS AFTERNOON AND EVENING WILL SEE
PATCHY FOG TOWARD DAYBREAK. UPPER FLOW BECOMES NORTHWEST WHILE
SURFACE FLOW BEGINS WEST/NORTHWEST AND SLOWLY SHIFTS TO THE
WEST/SOUTHWEST IN THE AFTERNOON. WEAK SHORT WAVES WILL CONTINUE TO
MOVE DOWN THE NORTHWEST FLOW FRIDAY AND WITH OUTFLOW BOUNDARIES FROM
TODAYS CONVECTION LAYING AROUND THE REGION...SHOULD SEE SCATTERED
CONVECTION AGAIN IN THE AFTERNOON. WILL GO WITH VCTS ALL SITES AFT
18Z FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  92  69  90  69 /  30  30  30  40  30
ATLANTA         69  89  71  90  71 /  30  30  30  40  40
BLAIRSVILLE     61  85  65  82  66 /  30  30  30  50  40
CARTERSVILLE    65  90  65  89  68 /  30  30  30  50  40
COLUMBUS        71  92  72  91  74 /  30  30  20  30  30
GAINESVILLE     68  90  69  88  70 /  30  30  30  50  40
MACON           69  94  71  93  73 /  30  30  20  30  30
ROME            69  91  68  91  70 /  30  30  30  50  40
PEACHTREE CITY  65  90  66  90  69 /  30  30  30  40  40
VIDALIA         71  92  72  91  73 /  30  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RRH
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU JUL 26 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
428 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE
SEVERE BEFORE MIDNIGHT.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES
WILL MOVE NORTHEAST THROUGH TONIGHT. A SERIES OF UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...PENNY SIZED
HAIL...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING
AND EARLY NIGHTTIME HOURS. MOST OF THE THUNDERSTORMS WILL REMAIN
BELOW SEVERE LEVELS...HOWEVER THEY COULD STILL PRODUCE NEARLY
CONTINUOUS LIGHTNING AND HEAVY RAINFALL. STABILITY INDICES INDICATE
THAT A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING
DAMAGING WINDS AND PENNY SIZED HAIL...MAINLY BEFORE MIDNIGHT
TONIGHT. THE RISK OF THUNDERSTORMS...HOWEVER WILL CONTINUE PAST
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SPOTTERS ARE ASKED TO PASS ON ANY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 26, 5:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 NNW POWDER SPRINGS    33.95N 84.72W
07/26/2007  E0.88 INCH       COBB               GA   PUBLIC

&&

SBK
Special weather statement, Jul 26, 5:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU JUL 26 2007

GAZ105-262230-
552 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DOOLY COUNTY UNTIL 630 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF UNADILLA...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE UNADILLA AND INTERSTATE 75. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 26, 6:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             8 SW JACKSON            33.21N 84.06W
07/26/2007  E0.75 INCH       BUTTS              GA   PUBLIC

            PENNY-SIZED HAIL ALONG INTERSTATE 75.

&&

SBK
Special weather statement, Jul 26, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU JUL 26 2007

GAZ059-262245-
605 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JASPER COUNTY UNTIL 645 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHWEST OF MONTICELLO...MOVING NORTHEAST
AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JASPER COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MONTICELLO AND SHADY DALE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 6:09 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT THU JUL 26 2007

GAZ019-262300-
609 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING
IN SOUTHERN FLOYD COUNTY UNTIL 700 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS BETWEEN LINDALE AND CAVE SPRING...MOVING EAST
AT 5 MPH. THESE STORMS WILL ALSO AFFECT SILVER CREEK.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 26, 6:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUL 26 2007

GAZ073-262300-
622 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN BALDWIN COUNTY UNTIL 700 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILLEDGEVILLE...MOVING EAST AT 5 MPH.  THIS
STORM WILL AFFECT MILLEDGEVILLE...HARDWICK...AND SCOTTSBORO.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:42 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale33 min
Jul 25, 9:55 PM EDTSevere Thunderstorm WarningFFCHenry35 min
Jul 26, 3:28 PM EDTSevere Thunderstorm WarningFFCCrawford47 min
Jul 26, 4:01 PM EDTSevere Thunderstorm WarningFFCMeriwether44 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningFFCPaulding29 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCCobb38 min
Jul 26, 5:38 PM EDTSevere Thunderstorm WarningFFCButts37 min
Jul 26, 7:21 PM EDTSevere Thunderstorm WarningFFCLaurens39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.